[Home ] [Archive]   [ فارسی ]  
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 17, Issue 4 (3-2018) ::
JOEC 2018, 17(4): 77-92 Back to browse issues page
Applying schema-broadening instruction to Remediate Word Problem Deficits Among Students With Mathematics Disabilities
Sarah Dazy , Parvin Kadivar * , Mohammad Hosein Abdollahi , HamiReza Hassanabadi
full professor
Abstract:   (122 Views)


Objective: The primary purpose of this study was to assess the effectiveness of Schema Broadening Instruction (SBI) for 2nd graders with math disabilities.

Methods: in this quasi-experimental study 8 students with mathematics disability (cutoff scores < 85 in keyMath and > first quartile in  5 subtests of NAMA reading test + full Intelligence Quotient scores in the normal range (> 85) were participated in one by one tutoring program on word problems (i.e., Pirate Math). Control group (n=8)  have received no tutoring.

Pirate Math has focused on the foundational skills of Number Combinations, procedural calculations, and algebra. Tutoring occurred for 5 weeks, 3 sessions per week and 20–30 min per session.

Results: Results of repeated measure analysis provide support for the effectiveness of Pirate Math. Relative to the control condition, Pirate Math enhanced word problem skill (ŋ2 =.66 vs. ŋ2 =.02  ) as well as, procedural computation ( in addition ŋ2 =.87 vs. ŋ2 =.25; in subtraction ŋ2 =.97 vs. ŋ2 =.16), and algebra (ŋ2 =.78 vs. ŋ2 =.28) in experimental condition.

Conclusion: Schema Broadening Instruction has considered Principles of Effective Intervention for students with mathematics disabilities. Results demonstrated the efficacy of these tutoring protocols for remediating key deficits of students with mathematics disability. So, it can be used in math instruction for this group of students.

Keywords: mathematics disability, schema-broadening instruction, validated mathematics tutoring, word problems
Full-Text [PDF 282 kb]   (46 Downloads)    
Type of Study: Research | Subject: Special
Received: 2017/01/11 | Accepted: 2018/01/3 | Published: 2018/04/7
Send email to the article author

Add your comments about this article
Your username or Email:

Write the security code in the box >

XML   Persian Abstract   Print

Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

dazy S, kadivar P, abdollahi M H, hassanabadi H. Applying schema-broadening instruction to Remediate Word Problem Deficits Among Students With Mathematics Disabilities. JOEC. 2018; 17 (4) :77-92
URL: http://joec.ir/article-1-399-en.html

Volume 17, Issue 4 (3-2018) Back to browse issues page
فصلنامه کودکان استثنایی Journal of Exceptional Children
Persian site map - English site map - Created in 0.05 seconds with 31 queries by YEKTAWEB 3660